MAUDE Adverse Event Report: COVIDIEN NANOCROSS 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN NANOCROSS 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number AB14W025210150
Medical Device Problem Codes Fracture (1260); Difficult to Remove (1528); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician used nanocross pta balloon catheter during procedure to treat a little calcified plaque lesion in the distal posterior tibial artery (pta) with 30% stenosis.The device was prepped per ifu with no issues identified.During removal of balloon post pta, difficulty removing the balloon following balloon inflation occurred and the device fractured.No portion of the device remain in patient.It was reported that the balloon was pulled apart during removal and both pieces remained on the balloon catheter shaft upon retrieval.The balloon and wire were removed together, both pieces intact.Physician had trouble advancing another wire through the existing sheath, the existing sheath was removed and a new sheath was placed to complete the procedure.There was no patient injury reported.
 
Additional Manufacturer Narrative
Additional information: the nanocross that tore apart in the sheath was a 2.0 -2.5 taper.It was discovered that the sheath was the issue.The same access point was used to complete the procedure.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: a 0.014" non-medtronic guidewire and a non-medtronic 6frx45 sheath was used.During attempted removal of balloon post pta, difficulty was encountered removing the balloon to the aortic bifurcation.The balloon is reported to have become stuck on the inside of the sheath at the bifurcation.It was reported that the physician forcefully pulled the balloon and wire out of the sheath and the balloon had torn into two pieces.A 0.014" non-medtronic wire was advanced to the posterior tibial artery and a new 3x150 nanocross balloon was used for the balloon retrieval.Upon retrieval, the new balloon became stuck inside the sheath also.The sheath, wire, and nanocross balloon were all pulled together as a unit across the aortic bifurcation.The new nanocross balloon remained fully intact.The physician still experienced resistance at the bifurcation with any device being removing over the bifurcation.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: the nanocross elite catheter was received to medtronic for evaluation.The device was received within its opened labelled shelf carton, and loosely coiled within its opened labelled pouch.No ancillary device nor cine images were provided for review.The nanocross elite was received in two sections.The proximal section including the y-manifold and proximal balloon cone.The distal section including internal guidewire lumen, four radiopaque marker bands, distal balloon bond, and distal tip.An inventory of the components concluded that all components were accounted for.The balloon chamber exhibited a radial tear and bunched up the material as if the material bunched up at the mouth of the support catheter during withdrawal.The inner guidewire lumen exhibited tensile stretching as a great force was applied to withdraw the bunched-up balloon through the support catheter.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
NANOCROSS 0.14 OTW PTA DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key9480213
Report Number2183870-2019-00591
Device Sequence Number10859877
Product Code LIT
UDI-Device Identifier00763000109721
UDI-Public00763000109721
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K082854
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/05/2022
Device Model NumberAB14W025210150
Device Catalogue NumberAB14W025210150
Device Lot NumberA910102
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2020
Initial Date Received by Manufacturer 12/12/2019
Supplement Date Received by Manufacturer12/17/2019
12/19/2019
02/13/2020
Initial Report FDA Received Date12/17/2019
Supplement Report FDA Received Date12/18/2019
12/20/2019
02/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1